MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547010
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.The device has not been received for analysis.Should the device become available for analysis and there is any further relevant information, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon device was used in the colon during a colonic stent procedure performed on (b)(6) 2021.During the procedure, the distal tip of the catheter unknowingly detached inside the scope.The procedure was completed successfully at this time.It was only discovered during routine cleaning of the scope after the procedure when water could not be flushed through the scope; reportedly, a guidewire was then placed inside the working channel which removed the detached tip from the scope.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of distal tip detached.Block h10: investigation result a visual examination of the returned complaint device found the balloon shaft/lumen was torn.The distal tip of the device, including the balloon, was detached from the device and was not returned.This confirms the reported event of the distal tip detaching.Functional analysis of the device could not be performed due to the condition of the returned device.This failure is likely due to factors encountered during the procedure, such as handling of the device, the technique used by the physician and normal procedural difficulties encountered during the procedure that could have possibly affected the device performance therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material assembly and performance specifications.
 
Event or Problem Description

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11329817
Report Number3005099803-2021-00484
Device Sequence Number16405524
Product Code FGE
UDI-Device Identifier08714729790297
UDI-Public08714729790297
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model NumberM00547010
Device Catalogue Number4701
Device Lot Number0025849182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1